Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 21, 2009, 7:34 PM CDT for Brewster County, Jeff Davis County, Presidio County, Texas. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2009, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 21, 2009, 9:16 PM CDT
- In force
- 102 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brewster County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 219 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1233 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 220034 FFWMAF TXC043-243-377-220330- /O.NEW.KMAF.FF.W.0041.090622T0034Z-090622T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 734 PM CDT SUN JUN 21 2009 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS... NORTHEASTERN PRESIDIO COUNTY IN SOUTHWEST TEXAS... SOUTHEASTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 1030 PM CDT * AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ALONG AND NEAR STATE HIGHWAY 118...5 TO 15 MILES NORTHWEST OF ALPINE AT THE TRI COUNTY INTERSECTION. RADAR HAD ESTIMATED 1 TO 2 AND A HALF INCHES OF RAIN HAD FALLEN IN THIS AREA SINCE 627 PM CDT. ADDITIONAL HEAVY RAINFALL IS EXPECTED WHICH WILL INCREASE THE FLASH FLOOD THREAT. * THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING OF CREEKS AND STREAMS... LOW WATER CROSSINGS... NORMALLY DRY WASHES AND ARROYOS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. && LAT...LON 3060 10387 3062 10360 3037 10360 3035 10387 $$
1 follow-up statement
000 WGUS74 KMAF 220216 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 916 PM CDT SUN JUN 21 2009 TXC043-243-377-220225- /O.CAN.KMAF.FF.W.0041.000000T0000Z-090622T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BREWSTER-PRESIDIO-JEFF DAVIS- 916 PM CDT SUN JUN 21 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN JEFF DAVIS...NORTHEASTERN PRESIDIO AND NORTHWESTERN BREWSTER COUNTIES... AT 915 PM CDT...THE FLOOD WATERS HAD RECEDED. THEREFORE THE FLASH FLOOD WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. && LAT...LON 3060 10387 3062 10360 3037 10360 3035 10387 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 6:28 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 21, 6:28 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 628 PM CDT SUN JUN 21 2009 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE OCCURRING SOUTH OF THE TERMINALS THIS EVENING...THEY ARE EXPECTED TO DISSIPATE BY MID EVENING. WILL INCLUDE A CB GROUP UNTIL 02Z OR 03Z AT KCNM...KPEQ...KFST CLOSEST TO THESE STORMS. VFR CONDITIONS ARE ANTICIPATED THE NEXT 24 HOURS. SOUTHEAST WINDS OF 10 TO 20 MPH WILL DIMINISH TO LESS THEN 10 MPH BY 06Z. SOUTHEAST WINDS WILL PICK UP AGAIN BY 15Z MONDAY AT 10 TO 15 MPH WITH GUSTS TO 25 MPH. SOME FEW TO SCATTERED CUMULUS EXPECTED MONDAY AFTERNOON. 12 && .PREV DISCUSSION... /ISSUED 246 PM CDT SUN JUN 21 2009/ DISCUSSION... A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON...WITH SURFACE DEWPOINTS AS HIGH AS 70 F IN THE EASTERN PERMIAN BASIN. THE SUBTROPICAL RIDGE REMAINS CENTERED ACROSS AR/LA/MS EARLY THIS AFTERNOON. A NARROW TONGUE OF MID LEVEL MOISTURE IS STRETCHING ACROSS WEST AND SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO ON THE WESTERN SIDE OF THIS FEATURE. ISOLATED TO SCATTERED THUNDERSTORMS ARE DEVELOPING WITHIN THE MID LEVEL MOIST AXIS THIS AFTERNOON...WITH THE GREATEST COVERAGE IN THE BIG BEND REGION. WILL CONTINUE TO CARRY 20-30 PCT POPS GENERALLY ALONG AND WEST OF THE PECOS RIVER THROUGH THE REMAINDER OF THE AFTERNOON. THE MID LEVEL THETA-E RIDGE AXIS WILL GRADUALLY SHIFT WESTWARD THIS EVENING. WILL CARRY A SLIGHT CHANCE OF THUNDERSTORMS THROUGH TONIGHT...MAINLY ACROSS SOUTHWEST TEXAS UNDERNEATH THE BEST THETA-E RIDGING. THE SUBTROPICAL RIDGE WILL SLOWLY BUILD WESTWARD OVER THE NEXT SEVERAL DAYS. THE MID LEVEL MOIST AXIS WILL BECOME ORIENTED ACROSS THE WESTERN THIRD OF THE CWFA MONDAY AFTERNOON AND EVENING...AND HAVE DRAWN ISOLATED/SLIGHT CHANCE OF THUNDERSTORMS MAINLY WEST OF AN ARTESIA...BALMORHEA...ALPINE LINE UNDERNEATH THIS AXIS. THE UPPER RIDGE WILL THEN HOLD A STRONG INFLUENCE TUESDAY THROUGH THE END OF THE WEEK...LENDING TO A DRIER AND WARMER FORECAST ACROSS THE REGION. GENERALLY WENT A LITTLE BELOW GUIDANCE NUMBERS THROUGH THE EXTENDED PERIOD...BASED ON DECENT AGREEMENT AMONGST 850 MB TEMPERATURE PROGS AS SHOWN ON THE LATEST RUNS OF THE WRF/GFS/ECMWF MODEL SOLUTIONS. OVERNIGHT LOWS SHOULD VARY LITTLE. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/21
Hazardous weather outlook, Jun 21, 12:07 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1207 PM CDT SUN JUN 21 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221715- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1207 PM CDT SUN JUN 21 2009 /1107 AM MDT SUN JUN 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN OF WEST TEXAS THIS AFTERNOON AND EVENING NEAR THE DAVIS MOUNTAINS... SOUTH TO THE BIG BEND REGION. HEAVY RAINFALL WILL BE THE PRIMARY THREAT...BUT A STORM OR TWO COULD PRODUCE STRONG WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 21, 5:32 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 532 PM CDT SUN JUN 21 2009 TXZ074-212300- DAVIS/APACHE MOUNTAINS AREA- 532 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL JEFF DAVIS COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF FORT DAVIS ALONG STATE HIGHWAY 17 AT 532 PM CDT...MOVING NORTH AT 10 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTH CENTRAL JEFF DAVIS COUNTY...INCLUDING THE CITY OF FORT DAVIS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 21, 5:45 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 PM CDT SUN JUN 21 2009 TXZ079-080-212315- PRESIDIO VALLEY-MARFA PLATEAU- 545 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF ADOBES OR 14 MILES NORTHWEST OF PRESIDIO AT 541 PM CDT...MOVING NORTHEAST AT 5 MPH. GUSTY WINDS TO 50 MPH...MARBLE SIZE HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM. AREAS IMPACTED BY THIS THUNDERSTORM INCLUDE ADOBES AND FARM TO MARKET ROAD 170. SEEK SHELTER IF THIS THUNDERSTORM APPROACHES YOUR LOCATION.
Special weather statement, Jun 21, 5:49 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 549 PM CDT SUN JUN 21 2009 TXZ074-075-081-212315- PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 549 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES. 3 STRONG THUNDERSTORMS WERE LOCATED IN NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES AT 544 PM CDT. ONE STRONG STORM WAS LOCATED 20 MILES NORTHEAST OF ALPINE ALONG HIGHWAY 67 IN EXTREME NORTH CENTRAL BREWSTER COUNTY. A SECOND STRONG STORM WAS LOCATED 5 MILES EAST OF HOVEY NEAR HIGHWAY 67 IN WEST CENTRAL PECOS COUNTY. A THIRD STRONG STORM WAS LOCATED 10 MILES NORTHEAST OF ALPINE IN OPEN COUNTRY OF EXTREME NORTH CENTRAL BREWSTER COUNTY. ALL THREE STORMS WERE MOVING NORTH AT 10 MPH. PEOPLE IN NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 21, 6:32 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 632 PM CDT SUN JUN 21 2009 TXZ080-220000- MARFA PLATEAU- 632 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 20 MILES SOUTH OF MARFA ALONG AND WEST OF FARM TO MARKET ROAD 169 IN CENTRAL PRESIDIO COUNTY AT 631 PM CDT...MOVING NORTH AT 10 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CENTRAL PRESIDIO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 21, 6:48 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 648 PM CDT SUN JUN 21 2009 TXZ079-080-220015- PRESIDIO VALLEY-MARFA PLATEAU- 648 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 3 MILES WEST OF SHAFTER AT 648 PM CDT...MOVING NORTHWEST AT 10 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CENTRAL PRESIDIO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 21, 6:54 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 654 PM CDT SUN JUN 21 2009 TXZ079-080-220030- PRESIDIO VALLEY-MARFA PLATEAU- 654 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL PRESIDIO COUNTY. A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 5 MILES NORTHEAST OF PRESIDIO IN OPEN COUNTRY OF SOUTH CENTRAL PRESIDIO COUNTY AT 653 PM CDT...MOVING NORTH AT 10 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTH CENTRAL PRESIDIO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.